Alert archive / Oklahoma / Wind Advisories in 2014

Wind Advisory 4, NWS Norman, OK

January 18, 201411 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Jan 18, 2014, 3:55 AM CST for 11 counties in Oklahoma. It took effect at Jan 18, 2014, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2014, 3:55 AM CST (09:55 UTC)
In effect from
Jan 18, 2014, 11:00 AM CST
Expired
Jan 18, 2014, 6:00 PM CST
In force
7 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Major County, OK, Noble County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 41 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2827 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WWUS74 KOUN 180955
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
355 AM CST SAT JAN 18 2014

OKZ004>013-015-181900-
/O.NEW.KOUN.WI.Y.0004.140118T1700Z-140119T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-DEWEY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA
355 AM CST SAT JAN 18 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* WINDS: NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 45
  MPH.

* IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH-PROFILE AND 
  LIGHT-WEIGHT VEHICLES. 

* OTHER IMPACTS: LOW HUMIDITIES WILL RESULT IN VERY HIGH TO 
  EXTREME FIRE DANGER. THE WIND WILL ALLOW ANY FIRES TO SPREAD 
  QUICKLY. OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD LEAD 
  TO WILDFIRES IS DISCOURAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

MBS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 17, 10:45 PM CST, 5 hours 10 minutes earlier.

Area forecast discussion, Jan 17, 10:45 PM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1045 PM CST FRI JAN 17 2014

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. S/SW WINDS
TONIGHT WILL SHIFT INTO THE NW SATURDAY MORNING AS A COLD
FRONT MOVES THROUGH WITH GUSTS OVER 25 KTS AT A FEW
SITES DURING THE AFTN ON SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 1007 PM CST FRI JAN 17 2014/

.DISCUSSION...

ONLY A SLOW FALL IN TEMPRATURES IS EXPECTED TONIGHT TO NEAR
FREEZING BY SUNRISE. WINDS WILL REMAIN SOUTH OR SOUTHWEST. LITTLE
OR NO CHANGE IS ANTICIPATED IN THE FORECAST FOR OVERNIGHT OR
EARLY SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  32  63  32  66 /   0   0   0   0
HOBART OK         31  64  31  67 /   0   0   0   0
WICHITA FALLS TX  33  66  32  68 /   0   0   0   0
GAGE OK           28  63  26  68 /   0   0   0   0
PONCA CITY OK     30  61  27  66 /   0   0   0   0
DURANT OK         35  66  36  67 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR OKZ004>007-009>012-
     014>019-021>025-027>029-033>038-044.

TX...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR TXZ083>088.

&&

09/02
Hazardous weather outlook, Jan 17, 11:08 AM CST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1108 AM CST FRI JAN 17 2014

OKZ004>048-050>052-TXZ083>090-181100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1108 AM CST FRI JAN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A DRY...STABLE AIRMASS WILL REMAIN OVER THE SOUTHERN PLAINS THROUGH
TONIGHT PREVENTING THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY JAN 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY.

OTHER HAZARDOUS WEATHER...
MILD AND DRY WEATHER WILL BE THE RULE THROUGH THE PERIOD. BREEZY AND
WARM CONDITIONS ARE EXPECTED SATURDAY...RESULTING IN ELEVATED FIRE
WEATHER CONCERNS. HOWEVER... CRITICAL FIRE WEATHER CONDITIONS COULD BE
MET SUNDAY WITH EVEN WARMER TEMPERATURES... BREEZY SOUTHWEST WINDS...
AND LOW HUMIDITIES.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SATURDAY.

CMS/EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 3:54 AM CSTRed Flag WarningOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 26 more14 hr
Jan 18, 2:47 PM CSTRed Flag WarningOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 34 more27 hr

Nearby

Wind Advisories in Oklahoma, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.